Discussions that mention geodon

Depression board


Hi. I hope this isn't too off-topic.

Several months ago I was perscribed Geodon and Effexor at the same time. About 5 days after I developed tachycardia (rapid heart beat) and slightly high blood pressure. My heart was pounding with a pulse of 120-170 and didn't go down for days. I felt mild pain in my chest and down my left arm. I went into the hospital several times to be dismissed each time with the diagnosis of "heart-palpitations" and "anxiety/panic attacks." I even developed a temporary cock-eye, which I later learned was an early indication of a stroke, which thankfully (wow) never happened.

I did some research on the net and found a few sites declaring Geodon lethal because of its effects on the "QT" interval, which causes rapid heart-beat. I found nothing linking Effexor with tachycardia, so a week after the events, I took an Effexor dose. The rapid heart beat began once again, but thankfully stoped at a pulse of 120, and went down the next day. I didn't take another dose.

At this point I'm considering going on Geodon again, just maybe testing it, with a dose every other day. It improved my cognitive functioning dramatically as no other anti-psychotic has done (and I would even say it boosted my inteligence) but I'm very leary. I keep asking myself: What if the Geodon played a role in the rapid heart-beat? I've spoken with 2 psychiatrists concerning this. One declares confidently that it could not have been the Geodon, citing the fact that there have been no deaths in the US from Geodon related to tachycardia. The other says calmly, "It was probably the Geodon." :confused:
I don't know anything about Geodon, but I do know a lot about Effexor, an SNRI. Here are some listed cardiovascular side effects that might interest you:

Cardiovascular system - Frequent: migraine, postural hypotension, tachycardia; Infrequent: angina pectoris, arrhythmia, bradycardia, extrasystoles, hypotension, peripheral vascular disorder (mainly cold feet and/or cold hands), syncope, thrombophlebitis; Rare: aortic aneurysm, arteritis, first-degree atrioventricular block, bigeminy, bundle branch block, capillary fragility, cerebral ischemia, coronary artery disease, congestive heart failure, heart arrest, hematoma, cardiovascular disorder (mitral valve and circulatory disturbance), mucocutaneous hemorrhage, myocardial infarct, pallor, sinus arrhythmia.

All antidepressants can affect the heart.
Hi,

I did a little search, and even though my dad was on Geodon, it does look like it MAY not be a great med IF you have any kinds of heart issues. From what you said, it might be better to find a different med in this same category. What I read suggested getting the cardiac doc speaking to the psychiatrist to be doubly sure. What I found did say that the elderly with heart throubles and dementia can have a fatal results with Geodon. BUT, talk to your doctors. And TELL them about your reactions. That's what is important. Your reactions, despite what some meds literature may toute.





(see, sometimes I don't push meds)
My sister started Geodon a week ago. I understand what you are saying about the alert part cause it has helped her. She takes Lexapro also. So far she hasn't reported any fast heartbeat but I will let you know if she does.